Hail, Westmoreland
- When
- April 13, 6:18 PM EST
- Where
- Westmoreland County, Irwin
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -79.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 13, 1:30 PM EST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT THU APR 13 2006 .SHORT TERM (TONIGHT AND FRIDAY)... MODELS CONTINUING TO BRING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS INTO FORECAST AREA TOWARD DAYBREAK. WILL GO WITH HIGH POPS LATE TONIGHT AND FRIDAY MORNING...THEN TAPER OFF TO CHANCE POPS WEST AND LIKELY IN THE EAST DURING FRIDAY AFTERNOON. AFTERNOON TEMPERATURES FRIDAY SHOULD BE SIMILAR TO TODAYS READINGS. && .LONG TERM(FRIDAY NIGHT THROUGH THURSDAY)... AFTER MCS MOVES PAST CWA FRIDAY SHOULD BE A DRY PERIOD FRIDAY NIGHT AND SATURDAY AS BOUNDARY IS SHUNTED SOUTH. WAVY BOUNDARY WILL BE ACROSS OR CLOSE BY CWA THROUGH EXTENDED PERIOD WITH HARD TO TIME MCS. DRY DAYS TUE AND THU AS IT STANDS NOW BUT SOUTHERN CWA WILL BE CLOSE TO ACTION AND MAY NEED POPS ADDED LATER. TEMPERATURES ABOVE NORMAL THROUGH PERIOD. && .AVIATION... EXPECT VFR CONDITIONS THROUGH THIS EVENING. SCATTERED CUMULUS AROUND 4000 FEET SHOULD PERSIST DURING THE REMAINDER OF THE AFTERNOON WITH BROKEN MID CLOUDS PUSHING INTO THE AREA EARLY TONIGHT. MODELS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS MOVING INTO REGION FROM THE NORTHWEST TOWARD DAYBREAK FRIDAY. MENTIONED MVFR CONDITIONS IN PRECIPITATION MAINLY AFTER 09Z FRIDAY THROUGH MID MORNING HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 444 AM EDT THU APR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-140845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 444 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON FRIDAY. A LOW PRESSURE SYSTEM WILL RAPIDLY MOVE THROUGH ON FRIDAY BRINGING WITH IT SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FRANKLIN PARK 40.59N 80.10W
04/13/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 N PITTSBURGH 40.47N 79.98W
04/13/2006 E0.88 INCH ALLEGHENY PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DUQUESNE 40.37N 79.85W
04/13/2006 E1.00 INCH ALLEGHENY PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WEST MIFFLIN 40.36N 79.91W
04/13/2006 E1.00 INCH ALLEGHENY PA PUBLIC
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MC KEESPORT 40.33N 79.83W
04/13/2006 M1.00 INCH ALLEGHENY PA TRAINED SPOTTER
&&
BREHAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MC KEESPORT 40.33N 79.83W
04/13/2006 E1.00 INCH ALLEGHENY PA PUBLIC
&&
BREHAKThe Pittsburgh radar (KPBZ), 48 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501297.